Adaptive Estimation of Time-Varying Parameters in Linearly Parametrized Systems

[+] Author and Article Information
Yongliang Zhu

School of Mechanical and Aerospace Engineering, Oklahoma State University, Stillwater, OK 74078

Prabhakar R. Pagilla1

School of Mechanical and Aerospace Engineering, Oklahoma State University, Stillwater, OK 74078pagilla@ceat.okstate.edu


Corresponding author.

J. Dyn. Sys., Meas., Control 128(3), 691-695 (Jul 19, 2005) (5 pages) doi:10.1115/1.2234488 History: Received January 27, 2004; Revised July 19, 2005

Adaptive estimation of time-varying parameters in linearly parametrized systems is considered. The estimation time is divided into small intervals; in each interval the time-varying parameter is approximated by a time polynomial with unknown coefficients. A condition for resetting of the parameter estimate at the beginning of each interval is derived; the condition guarantees that the estimate of the time-varying parameter is continuous and also allows for the coefficients of the polynomial to be different in various time intervals. A modified version of the least-squares algorithm is provided to estimate the time-varying parameters. Stability of the proposed algorithm is shown and discussed. Simulation results on an example are given to validate the proposed method.

Copyright © 2006 by American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.



Grahic Jump Location
Figure 1

Local polynomial approximation of continuous function

Grahic Jump Location
Figure 2

Simulation results




Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In